Connecticut, 2008Flash Flood in Connecticut, June 14, 2008
June 14, 2008 · NWS OKX · 1 event in 1 county or zone
A cold front moved across the area on June 14, 2008 which produced isolated flash flooding in western Fairfield County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved across the area on June 14, 2008 which produced isolated flash flooding in western Fairfield County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 14, 2:52 PM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 14, 2:52 PM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
352 PM EDT SAT JUN 14 2008
.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH THE AREA THIS EVENING AND PASS OVER
THE REGION TONIGHT AND EARLY TOMORROW MORNING. WEAK HIGH PRESSURE
BUILDS BACK INTO THE REGION BEHIND THE FRONT...HOWEVER ANOTHER COLD
FRONT IS EXPECTED MONDAY NIGHT INTO TUESDAY. AN UPPER LEVEL LOW WILL
THEN PARK ITSELF OVER THE NORTHEAST THROUGH MID WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY AS
THE AFTERNOON PROGRESSES...PRIMARILY NORTH AND WEST OF NEW YORK
CITY. ACTIVITY SHOULD WEAKEN AS IT MOVES EAST INTO THE RIDGE
AXIS...BUT THIS PROTECTION WILL WEAKEN TOWARD EVENING AS IT FLATTENS
OUT. SBCAPES HAVE INCREASED INTO THE RANGE OF GENERALLY 1000-2000
J/KG (MAINLY NORTH AND WEST OF OF THE CITY)...WITH LIFTED INDICES OF
0 TO -2 (AGAIN...MAINLY NW). NOT MUCH SHEAR EXPECTED WITH 20 KT OR
WEAKER FLOW ALL THE WAY FROM THE SURFACE UP THROUGH 500 MB. LOW
LEVEL MOISTURE INCREASES WITH THE RETURN FLOW BEHIND THE LOW...WITH
PWATS INCREASING TO ALMOST 2 INCHES BY THIS EVENING. SO...DO NOT
EXPECT WIDESPREAD SEVERE WEATHER...BUT ANY THUNDERSTORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO DUMP HEAVY RAINS. SLOWER-MOVING
PULSE SEVERE STORMS WOULD BE THE MOST LIKELY TYPE OF SEVERE WX
SHOULD IT HAPPEN. WET BULB ZEROES ARE FORECAST TO BE IN THE RANGE OF
11-12 KFT...SO LARGE HAIL STILL A THREAT.
THE WEAK COLD FRONT WILL MOVE SLOWLY THROUGH THE CWA...WITH BOTH THE
NAM AND GFS DEVELOPING A WEAK LOW ALONG THE FRONT AS IT PASSES
THROUGH. TIMING OF FRONTAL PASSAGE APPEARS TO BE SHORTLY BEFORE
MIDNIGHT FOR WESTERNMOST SPOTS...TO 12Z SUNDAY MORNING OUT EAST.
EXPECT THE THREAT OF SHOWERS AND THUNDERSTORMS TO REMAIN OVER THE
REGION THROUGH THE OVERNIGHT HOURS. THERE WILL BE A BETTER CHANCE OF
PRECIPITATION OVERNIGHT RATHER THAN DURING THE LATE AFTERNOON WITH
MORE FORCING OVER THE AREA. OVERNIGHT LOWS TONIGHT WILL FALL INTO
THE MIDDLE 60S TO NEAR 70.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
A FEW REMAINING SHOWERS WILL REMAIN OVER THE CWA EARLY SUNDAY
MORNING...WITH THE THREAT OF RAIN COMING TO AN END BY NOON. SKIES
WILL CLOUDY TO START...HOWEVER SOME CLEARING CAN BE EXPECTED BY
AFTERNOON. TRIED TO STAY MORE IN LINE WITH THE GFS FOR SUNDAY. NAM
SEEMS TO BE HOLDING ONTO THE PRECIPITATION A BIT TOO LONG. THEREFORE
STUCK SOMEWHAT CLOSE THE THE MAV AND FWC NUMBERS FOR SUNDAY HIGHS.
HIGHS SHOULD TOP OFF INT HE UPPER 70S TO LOWER 80S. WE COULD SEE A
FEW MID 80 TEMPS IN AND AROUND NORTHEAST NEW JERSEY WHERE IT IS
USUALLY A BIT WARMER. WEAK HIGH PRESSURE SHOULD KEEP THE AREA DRY
SUNDAY NIGHT.
A DEVELOPING 500 MB CUTOFF LOW WILL SINK SOUTHEAST FROM CANADA INTO
THE GREAT LAKES REGION ON MONDAY. THIS WILL RESULT IN A MORE
UNSETTLED PATTERN AS WE HEAD INTO THE NEW WORK WEEK AS WEAK
SHORTWAVES ROTATE AROUND THE LOW. BOTH THE NAM AND GFS ARE IN GOOD
AGREEMENT WITH THE TIMING OF A FRONT MONDAY NIGHT. THERE MAY BE A
FEW SHOWERS AND THUNDERSTORMS OUT AHEAD OF THE FRONT ON MONDAY
AFTERNOON AS A PRE-FRONTAL TROF MAY DEVELOP. WILL GO AHEAD AND
CONTINUE WITH CHANCE AND SLIGHT CHANCE POPS MONDAY AFTERNOON AND GO
LEAN TOWARDS HIGHER POPS FOR MONDAY NIGHT. FOLLOWED MAV MOS FOR THE
HIGH TEMPS. THE THREAT OF SHOWERS CONTINUE ON TUESDAY AS WE REMAIN
IN THIS UNSETTLED PATTERN.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
GOOD GENERAL CONSENSUS AMONG THE MODELS AND THEIR ENSEMBLES THAT A
CUTOFF LOW EVOLVING TO A DEEP TROUGH WILL BE OVER THE EASTERN US FOR
THE MIDDLE TO LATER PART OF NEXT WEEK. THIS IS A HIGHLY ANOMALOUS
PATTERN FOR THIS TIME OF YEAR...WITH THE 12Z GEFS SHOWING NEGATIVE
HEIGHT ANOMALY OF A BIT OVER 3.5 STANDARD DEVIATIONS BELOW NORMAL
WITH THIS SYSTEM. WHILE THERE IS A DEGREE OF A CONSENSUS THAT THE
TROUGH WILL BEGIN TO LIFT OUT BY SATURDAY...EXPERIENCE AND ONGOING
RESEARCH HAS SHOWN THAT THERE IS SMALLER THAN USUAL MODEL SKILL AT
PREDICTING THE EXACT DETAILS (PLACEMENT...STRENGTH...MOVEMENT) OF
CUT OFF LOWS IN THE EXTENDED...SO NOT HIGHLY CONFIDENT IN THAT.
HAVE THE HIGHEST DEGREE OF CONFIDENCE IN THAT GIVEN SOLID
INDICATIONS OF BELOW NORMAL HEIGHTS...WILL HAVE BELOW NORMAL
TEMPERATURES (ESPECIALLY FOR HIGHS...WHETHER LOWS ARE BELOW NORMAL
DEPENDS ON HOW MUCH CLOUD COVER THERE IS AT NIGHT...AND THAT IS
SOMETHING WHICH IS NOT A HIGH CONFIDENCE FORECAST THIS FAR OUT...SO
STAYED CLOSE TO MEX ENSEMBLE MEAN THERE). ALSO WOULD EXPECT ISOLATED
TO SCATTERED SHOWERS UNDERNEATH THE COLD POOL ASSOCIATED WITH THE
CUT OFF (DEPENDING ON HOW MUCH MOISTURE IS CAUGHT UNDER THE
CUTOFF...AND HOW STEEP LOW TO MID LEVEL LAPSE RATES ARE)...SO RUN
CHANCE TO SLIGHT CHANCE POPS THROUGH THE PERIOD. I WILL STRESS
HERE...THAT THIS IS NOT A WASHOUT TYPE OF PATTERN IN GENERAL (LACK
OF CONTINUOUS FLOW OF MOISTURE FROM ATLANTIC/GULF)...AND THAT MOST
OF THE TIME IN ANY GIVEN DAY AND LOCATION IT WILL BE DRY...JUST THAT
THE NATURE OF THIS PATTERN HISTORICALLY SAYS THERE WILL BE ISOLATED
TO SCATTERED SHOWERS FROM TIME TO TIME (I.E. FAR MORE MISS THAN HIT
WITH THIS SORT OF PATTERN).
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
ISOLD SHRA AND TSRA...FROM CITY TERMINALS NORTH AND WEST WILL
INCREASE IN COVERAGE LATE THIS AFTERNOON AS ACTIVITY SPREADS INTO
THE NYC METRO AREA. EXPECT SCT SHRA AND TSRA ACROSS THE REGION
BEFORE COVERAGE AND INTENSITY BEGINS TO WANE LATE THIS EVENING WITH
LOSS OF INSTABILITY. IMPACT WOULD BE MVFR VSBYS AND LTG WITH TSRA.
COLD FRONT PUSHING TOWARD THE REGION WILL SLOW ITS FORWARD
PROGRESSION AS A WEAK WAVE OF LOW PRESSURE DEVELOPS OVER THE AREA
TONIGHT. LIGHT WINDS AND ABUNDANT LOW LEVEL MOISTURE WILL RESULT IN
MVFR TO IFR CIGS IN MANY AREAS OVERNIGHT WITH BR AND -DZ. HAVE LEFT
CITY TERMINALS LOW END VFR DUE TO SLIGHTLY STRONGER WINDS PROMOTING
BETTER MIXING. BUT...WOULD NOT BE SURPRISED TO SEE CITY TERMINALS
DROP TO MVFR OVERNIGHT AS WELL.
LOW LEVEL MOISTURE AND LIGHT WINDS LINGER INTO SUNDAY AS WEAK WAVE
AND FRONTAL BOUNDARY CRAWL SLOWLY SOUTHEASTWARD. PROBABLY WILL NOT
SEE IMPROVEMENT BACK TO VFR UNTIL LATE MORNING OR EARLY AFTERNOON
FROM NORTHWEST TO SOUTHEAST.
OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
NW FLOW INCREASES TO 10 KT SUN AFTERNOON...FINALLY ALLOWING
CLEARING TO BUILD BACK IN. ANOTHER COLD FRONT MOVES THROUGH THE
AREA MONDAY AFTERNOON INTO MONDAY NIGHT WITH LOCAL MVFR TO IFR
CONDITIONS IN SHOWERS AND THUNDERSTORMS. PATTERN WILL BECOME
UNSETTLED THIS WEEK AS UPPER LEVEL LOW SINKS OVER THE REGION FROM
SOUTHERN CANADA. EXPECT LOW END VFR OR MVFR CONDITIONS TO PERSIST.
&&
.MARINE...
A WEAKENING FRONT MOVES APPROACHES THE AREA WATERS TONIGHT AND
CROSSES THE AREA OVERNIGHT. A WEAK LOW PRESSURE SYSTEM WILL DEVELOP
ALONG THE FRONT IN THE VICINITY OF LONG ISLAND...BRINGING AN
INCREASED THREAT OF SHOWERS AND THUNDERSTORMS. IN ADDITION TO THE
PRECIPITATION...WINDS WILL BECOME MORE EASTERLY...THEN MORE
NORTHERLY BY SUNDAY MORNING AS THE LOW MOVES ACROSS THE WATERS. A
N/NW FLOW WILL PREVAIL ON THE BACKSIDE OF THE LOW THROUGH SUNDAY
NIGHT. REGARDLESS...THE FLOW WILL BE WEAK WITH WINDS AND SEAS
REMAINING BELOW SCA.
A STRENGTHENING SOUTHERLY FLOW WILL DEVELOP MONDAY INTO TUESDAY
AHEAD OF DEEPENING LOW PRESSURE NORTH OF THE GREAT LAKES. A COLD
FRONT WILL PUSH ACROSS THE WATERS ON TUESDAY. SCA CONDITIONS
POSSIBLE ON THE OCEAN WATERS MONDAY NIGHT INTO TUESDAY ALONG AND
AHEAD OF THE COLD FRONT. AFTER SOME GUSTY WEST WINDS TO NEAR SCA
LEVELS TUESDAY NIGHT BEHIND THE COLD FRONT...EXPECT WINDS TO
DIMINISH TO 5-10 KT BY THU MORNING...THEN BACK TO THE SW-S BY LATE
THURSDAY. THE RESULT WILL BE SEAS FALLING TO WELL BELOW SCA LEVELS
WEDNESDAY AND THURSDAY. EXPECT WEST WINDS GENERALLY 5-10 KT.
&&
.HYDROLOGY...
SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL PRODUCE ON AVERAGE
AROUND A THIRD OF AN INCH OF RAINFALL. THERE MAY HOWEVER BE ISOLATED
HIGHER AMOUNTS IN THUNDERSTORMS AS THUNDERSTORM CELLS ARE
EXPECTED TO MOVE RELATIVELY SLOWLY. LOCAL URBAN FLOODING OF POOR
DRAINAGE AREAS IS THEREFORE A POSSIBILITY.
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
MONDAY NIGHT INTO TUESDAY. SECOND ROUND OF SHOWERS AND STORMS MAY
PRODUCE BETWEEN A QUARTER AND A HALF INCH OF RAIN. ALSO...IF
THUNDERSTORMS OCCUR...WE COULD SEE SOME HIGHER AMOUNTS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jun 14, 3:46 PM EST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
446 PM EDT SAT JUN 14 2008
CTZ005-006-009-010-NJZ002>006-011-NYZ067>077-152100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
446 PM EDT SAT JUN 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT
THE STORM PREDICTION CENTER HAS PLACED THE REGION IN A SLIGHT RISK
FOR SEVERE WEATHER THIS EVENING AND TONIGHT. THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS...DANGEROUS LIGHTNING...AND
TORRENTIAL DOWNPOURS. THESE STORMS ARE SLOW MOVING AND WITH HEAVY
RAINFALL EXPECTED...URBAN FLOODING OR POOR DRAINAGE FLOODING WILL
BE A POSSIBILITY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES FOR REPORTING
WEATHER.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ007-008-011-012-NYZ078>081-152100-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
446 PM EDT SAT JUN 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS EVENING
AND TONIGHT. THESE SHOWERS WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS AND HEAVY RAINFALL. THESE STORMS ARE SLOW MOVING AND
WITH HEAVY RAINFALL EXPECTED...URBAN FLOODING OR POOR DRAINAGE
FLOODING WILL BE A POSSIBILITY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-152100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
446 PM EDT SAT JUN 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA WATERS THIS
EVENING AND TONIGHT. THESE SHOWERS WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL...DANGEROUS LIGHTNING...AND STRONG GUSTY
WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jun 14, 3:40 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
440 PM EDT SAT JUN 14 2008
NJZ003-NYZ071-142145-
BERGEN-SOUTHERN WESTCHESTER-
440 PM EDT SAT JUN 14 2008
...STRONG THUNDERSTORM WILL IMPACT EASTERN BERGEN AND WESTCHESTER
COUNTIES...
AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NORWOOD...OR NEAR BERGENFIELD...AND MOVING
EAST AT 10 MPH.
THIS STORM WILL BE...
NEAR NORWOOD BY 445 PM.
NEAR YONKERS BY 505 PM.
NEAR BRONXVILLE BY 520 PM.
NEAR SCARSDALE BY 535 PM.
NEAR WHITE PLAINS BY 545 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING
WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
MALOIT
Special weather statement, Jun 14, 3:51 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
451 PM EDT SAT JUN 14 2008
CTZ006-007-142145-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-
451 PM EDT SAT JUN 14 2008
...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX AND NORTHERN NEW HAVEN
COUNTIES...
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOLCOTT TO
OAKVILLE...OR ALONG A LINE EXTENDING FROM WOLCOTT TO WATERBURY...AND
MOVING SOUTHEAST AT 8 MPH.
THESE STORMS WILL BE...
NEAR WATERBURY BY 515 PM.
NEAR NAUGATUCK BY 530 PM.
NEAR CHESHIRE BY 545 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 3 INCHES AN HOUR...IS OCCURRING
WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
MALOIT
Local storm report, Jun 14, 4:36 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
536 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG WATERBURY 41.56N 73.04W
06/14/2008 NEW HAVEN CT LAW ENFORCEMENT
TREES AND WIRES DOWN
&&
JPSpecial weather statement, Jun 14, 4:47 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
547 PM EDT SAT JUN 14 2008
CTZ005>007-010-142245-
NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN NEW
HAVEN-
547 PM EDT SAT JUN 14 2008
...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...MIDDLESEX AND
NORTHERN NEW HAVEN COUNTIES...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MERIDEN TO BEACON
FALLS TO SOUTHBURY TO PAWLING...MOVING SOUTHEAST AT 14 MPH.
THESE STORMS WILL BE...
NEAR WALLINGFORD BY 600 PM.
NEAR MIDDLETOWN BY 605 PM.
NEAR PORTLAND BY 610 PM.
NEAR DURHAM BY 615 PM.
NEAR NEWTOWN BY 640 PM.
NEAR SEYMOUR BY 645 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND DAMAGING WINDS
UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING
WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
MALOIT
Special weather statement, Jun 14, 4:51 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
551 PM EDT SAT JUN 14 2008
NJZ002-003-NYZ069-142215-
BERGEN-ROCKLAND-WESTERN PASSAIC-
551 PM EDT SAT JUN 14 2008
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BERGEN...PASSAIC AND
ROCKLAND COUNTIES...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SLOATSBURG TO 5
MILES NORTHWEST OF WHITE MEADOW LAKE...OR ALONG A LINE EXTENDING FROM
SLOATSBURG TO 6 MILES NORTHEAST OF HOPATCONG...AND MOVING EAST AT 22
MPH.
THESE STORMS WILL BE...
NEAR BLOOMINGDALE BY 605 PM.
NEAR POMONA BY 610 PM.
NEAR MONSEY BY 615 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND DAMAGING WINDS
UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING
WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
MALOIT
Special weather statement, Jun 14, 5:12 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
612 PM EDT SAT JUN 14 2008
CTZ005-NYZ067-068-070-142315-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-ORANGE-PUTNAM-
612 PM EDT SAT JUN 14 2008
...STRONG THUNDERSTORMS WILL IMPACT PUTNAM...EASTERN ORANGE...AND
EXTREME NORTHERN FAIRFIELD AND WESTCHESTER COUNTIES...
AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW WINDSOR TO
YORKTOWN HEIGHTS TO MAHOPAC...OR ALONG A LINE EXTENDING FROM COLD
SPRING TO MAHOPAC...AND MOVING NORTHEAST AT 15 MPH.
THESE STORMS WILL BE...
NEAR NEWBURGH BY 620 PM.
NEAR MAHOPAC BY 630 PM.
NEAR FAHNESTOCK STATE PARK BY 640 PM.
NEAR CARMEL BY 650 PM.
NEAR LAKE CARMEL BY 705 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
MALOIT
Flash Flood, Fairfield
- When
- June 14, 5:45 PM EST to 6:00 PM EST
- Where
- Fairfield County, 0.26 mi WSW of Germantown to 0.89 mi W of Germantown
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 41.399, -73.435
Several people were stranded in their cars in Danbury. The intersection of White and Meadow Streets and West Street under the railroad overpass were under water. The intersection of Hospital Ave. and Osborne St. was under about 3 feet of water (water was up to car doors). The ASOS at Danbury Airport reported 0.87 inches of rain between 4:53 pm and 5:53 pm EST.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Pennsylvania, June 14, 20081 death · 3 injured · $301,000 · 52 kt wind · 9 events
- Tornadoes and Hail in North Dakota, June 14, 2008$4.8 million · EF0 · 41 events
- Tornadoes and Hail in Minnesota, June 14, 2008$3.2 million · EF1 · 25 events
- Flash Flood in Iowa, June 14, 20081 death · 1 event
- Rip Current in Texas, June 14, 20081 death · 1 event
- Flash Flood in Iowa, June 14, 2008$7.0 million · 1 event
- Flash Flooding in Vermont, June 14 to 15, 2008$2.8 million · 2 events
- Hail and Damaging Winds in Iowa, June 14, 2008$179,000 · 1 in hail · 22 events
- Damaging Wind in Oklahoma, June 14, 2008$480,000 · 65 kt wind · 1 event
- Tornado and Hail in Iowa, June 14 to 15, 2008$190,000 · EF0 · 19 events
- Flash Flood in Illinois, June 14, 2008$250,000 · 1 event
- Hail and Damaging Winds in Virginia, June 14, 2008$64,000 · 50 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115749.